Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Hyperelliptic surfaces are Loewner


Authors: Mikhail G. Katz and Stéphane Sabourau
Journal: Proc. Amer. Math. Soc. 134 (2006), 1189-1195
MSC (2000): Primary 53C23; Secondary 30F10
Published electronically: July 20, 2005
MathSciNet review: 2196056
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that C. Loewner's inequality for the torus is satisfied by conformal metrics on hyperelliptic surfaces $X$ as well. In genus 2, we first construct the Loewner loops on the (mildly singular) companion tori, locally isometric to $X$ away from Weierstrass points. The loops are then transplanted to $X$, and surgered to obtain a Loewner loop on $X$. In higher genus, we exploit M. Gromov's area estimates for $\varepsilon$-regular metrics on $X$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53C23, 30F10

Retrieve articles in all journals with MSC (2000): 53C23, 30F10


Additional Information

Mikhail G. Katz
Affiliation: Department of Mathematics and Statistics, Bar Ilan University, Ramat Gan 52900, Israel
Email: katzmik@math.biu.ac.il

Stéphane Sabourau
Affiliation: Laboratoire de Mathématiques et Physique Théorique, Université de Tours, Parc de Grandmont, 37400 Tours, France
Address at time of publication: Mathematics and Computer Science Department, St. Joseph’s University, 5600 City Avenue, Philadelphia, Pennsylvania 19131
Email: sabourau@lmpt.univ-tours.fr

DOI: http://dx.doi.org/10.1090/S0002-9939-05-08057-3
PII: S 0002-9939(05)08057-3
Keywords: $\varepsilon$-regular metrics, Hermite constant, hyperelliptic involution, Loewner inequality, Pu's inequality, systole, Weierstrass point
Received by editor(s): March 18, 2004
Received by editor(s) in revised form: October 26, 2004
Published electronically: July 20, 2005
Additional Notes: The first author was supported by the Israel Science Foundation (grants no. 620/00-10.0 and 84/03)
Communicated by: Jon G. Wolfson
Article copyright: © Copyright 2005 American Mathematical Society